Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2019, 3:46 PM EDT for Person County, North Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 13, 2019, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:59 PM EDT | TSTM WND DMG | 3 Nw Bushy Fork, NC | TREE DOWN ON NEWTON PLEASANT LOOP RD OFF HESTERS STORE RD. |
| Aug 13, 4:00 PM EDT | TSTM WND DMG | 5 N Bushy Fork, NC | TREE DOWN ON THEE HESTER RD OFF HIGHWAY 158. |
| Aug 13, 4:10 PM EDT | TSTM WND DMG | 4 Wsw Surl, NC | THREE TREES DOWN NEAR THE INTERSECTION OF HELENA-MORIAH RD AND MALONE RD. |
| Aug 13, 4:12 PM EDT | TSTM WND DMG | 4 Wsw Surl, NC | TREE DOWN AT DINK ASHLEY RD AND RIVER OAKS PKWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted.
052 WUUS52 KRAH 131946 SVRRAH NCC145-132045- /O.NEW.KRAH.SV.W.0182.190813T1946Z-190813T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Raleigh NC 346 PM EDT Tue Aug 13 2019 The National Weather Service in Raleigh has issued a * Severe Thunderstorm Warning for... Person County in central North Carolina... * Until 445 PM EDT * At 345 PM EDT, a severe thunderstorm was located near Leasburg, or 10 miles east of Yanceyville, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Roxboro, Concord, Bethel Hill, Hyco Lake, Mayo Reservoir, Hyco Marina and Surl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Straight line winds can blow down trees, power lines, and damage mobile homes and other buildings. Seek shelter in a sturdy structure until the storm has passed. Stay away from windows as flying debris generated by damaging winds can be deadly. && A severe thunderstorm watch remains in effect until 700 PM EDT for central North Carolina. A severe thunderstorm watch also remains in effect until 900 PM EDT for central North Carolina. LAT...LON 3625 7880 3633 7915 3654 7914 3654 7880 TIME...MOT...LOC 1945Z 286DEG 17KT 3645 7917 HAIL...<.75IN WIND...60MPH $$ 26
2 follow-up statements
880
WWUS52 KRAH 132019
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
419 PM EDT Tue Aug 13 2019
NCC145-132045-
/O.CON.KRAH.SV.W.0182.000000T0000Z-190813T2045Z/
Person NC-
419 PM EDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL PERSON COUNTY...
At 419 PM EDT, a severe thunderstorm was located near Rougemont, or 9
miles southeast of Roxboro, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Roxboro and Surl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3625 7880 3633 7915 3640 7915 3643 7904
3646 7880
TIME...MOT...LOC 2019Z 290DEG 29KT 3630 7886
HAIL...<.75IN
WIND...60MPH
$$
26982
WWUS52 KRAH 132038
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
438 PM EDT Tue Aug 13 2019
NCC145-132048-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-190813T2045Z/
Person NC-
438 PM EDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERSON COUNTY WILL
EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.
LAT...LON 3625 7880 3633 7915 3640 7915 3643 7904
3646 7880
TIME...MOT...LOC 2038Z 286DEG 17KT 3628 7876
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:15 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 13, 3:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 315 PM EDT Tue Aug 13 2019 .SYNOPSIS... A complex system of fronts and convective outflow boundaries across the mid Atlantic and southern Appalachians will shift south and east into central NC tonight and Wednesday. The boundaries will likely stall and dissipate across the eastern Carolinas late in the week. && .NEAR TERM /THROUGH TONIGHT/... As of 315 PM Tuesday... Severe thunderstorm watch 578 is now in effect for the rest of central North Carolina. Severe thunderstorm watch 576 is now in effect for Alamance, Davidson, Forsyth, Guilford, Person, and Randolph counties until 7 PM EDT. ML CAPE values are now over 2000 J/kg across the Piedmont with SFC to 6 km shear values around 25 kts. Given the wide buoyant sector, mostly boundary perpendicular flow, and marginal shear multi-cell clusters appear the most likely. Damaging wind gusts will be the primary threat. Prev Discussion-> Upper level ridging located across Southeast Texas continues to flatten today with heights falling over the southern gulf coast states. Potent upper level diffluence was also noted over the Ohio Valley and into Iowa in association with multiple MCSs traversing the region. At 500 mb multiple shortwaves were noted with the first wave over central NC, the second over WV, the third over IL, and the fourth over OK. The first wave was responsible for weak rain this morning, the second wave is forecast to initiate convection across our central/western zones this afternoon, with the third wave allowing for continued convection this evening. An 850 mb temperature of 20 degrees C was also noted at KGSO this morning with a k index of 37 and PWAT of 1.90". Due to this have raised temperatures and increased PoPs. The other thing of note is that the flow is forecast to increase slowly today with SFC to 6 km shear values of 30 kts forecast. The primary threat will be for damaging winds while an isolated tornado can't be ruled out. SPC has our area in a slight risk to account for this. The primary threat region looks to be from the Triad/ Triangle region north. Prev Discussion-> The subtropical ridge centered across the srn Plains and lwr MS Valley region will begin to retrograde west late today with a broad upper level trough developing across the NE US and mid-Atlantic states. That places central NC under the influence of W-NWLY flow aloft for one last day, which will help to steer a series of mesoscale convective complexes, or their remnants ESE through the mid-Atlantic region this afternoon through tonight. A weak s/w impulse moving east across central VA and northern NC is producing a broken/overcast 10kft cloud deck across the area along with a few dissipating showers across the far northern zones. The left behind mid cloud deck will thin and push east of central NC towards daybreak, which will allow for some sunshine through mid to late morning. Then between 15 to 18z, hi-res CAM guidance indicates that the remnants of the MCS currently over IN/IL will progress SE towards the area, triggering scattered convective development across the VA and NC Piedmont and coastal plain regions. Subsequent convective development is possible along a southward propagating convective line segment and/or convective outflow through the evening and into the overnight hours, which could be further aided by the arrival of additional MCVs from the convective complex across MO/KS. Have raised PoPs to high chance/low likely across central and northern portions of central NC for the late afternoon and evening hours. Convection should gradually diminish west to east as the upper support aloft passes east of the area. However, given weak surface boundary/outflow across the area with retain a slight chance overnight. SPC has introduced a slight risk for severe storms has been introduced across northern portions of the Piedmont and coastal plain counties as an enhanced belt 30 to 40 kts of shear within the convection will bring a threat for damaging wind gusts. Additionally, given such strong shear, a storm or two could also exhibit rotation, resulting in a non-zero threat for an isolated tornado. Earlier onset of convection could result in slightly cooler forecast highs. Highs in the lower to mid 90s. Overnight lows in the 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 225 PM Tuesday... Overnight convection will have likely moved southeast of central NC by daybreak Wednesday. In its wake, expect Wednesday morning to start out with a fair amount of lingering and debris cloudiness with areas of stratus and cirrus. Clouds will likely limit insolation and heating for a bit before enough breaks materialize and temperatures climb. The air mass across central NC will become moderately unstable by mid to late afternoon with temperatures in the lower to possibly mid 90s and dewpoints in the 70 to 75 range. Still difficult to determine exactly how convection will develop and evolve on Wednesday. In part this will be dependent on how todays convective episode plays out including the amount and location of precipitation and the location of the effective front. Convective ensembles suggest that scattered to numerous showers and thunderstorms will develop in the mid to late afternoon Wednesday across the eastern Piedmont and the Coastal Plain, perhaps a little delayed owing to widespread morning cloudiness. Additional convection may develop across northern GA, upstate SC and western SC as a disturbance aloft approaches the Carolinas and moves east across the area during the evening. The air mass across the eastern Piedmont, Sandhills, and Coastal Plain will be supportive of strong thunderstorms with very heavy rain. The primary severe weather threat will be from wind damaging gusts thanks to some enhanced low level flow in an moderately unstable environment. The heavy rain and flash flood threat may be more worrisome than the severe threat as the air mass will be moist with precipitable water values at or above inches, slow storm motion and the potential for training storms. The severe weather/flash flood threat should be greatest near and mainly east of U.S. Route 1. With highs in the 90 to 95 range and dew points lingering in the 70 to 75 range, expect heat index values to reach the 100 to 106 degrees. A heat advisory may be needed, but given uncertainty in how long morning stratus and debris clouds stick around on Wednesday morning, limiting temperatures, will opt to defer to the midnight shift for now. Isolated to widely scattered convection will be possible into the overnight on Wednesday with a fair amount of cloudiness. Lows will range in the 70 to 75 range. Thursday morning will start off again with a good deal of stratus and debris clouds with another round of scattered thunderstorms during the afternoon and evening. Highs Thursday will likely be a couple of degrees cooler and range between 86 and 91 with lows in the upper 60s to lower 70s. -Blaes && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 230 PM Tuesday... Weak upper-level troughing across the eastern Great Lakes on Friday and Saturday will relax with brief and modest ridging on Sunday before sharper troughing develops across the OH and TN Valleys on Monday and Tuesday. At the surface, a stalled cold front will persist along the coast on Friday and Saturday before weakening on Sunday. Another cold front will drop southeast into the mid- Atlantic on Tuesday. Friday will feature a stalled and weakening cold front near the Carolina coast. There remains some question as to whether the front will advance all the way to the coast, with the most likely outcome placing it across eastern NC. This feature combined with a warm and humid air mass will provide a focus for widely scattered, mainly afternoon and evening showers and storms. Will need to monitor the eventual position of the front and a couple of disturbances that could encourage the convergence along the lingering boundary to push inland. Highs will range in the 87 to 92 range with lows between 68 and 74. A period of weak riding aloft and at the surface on Saturday and Sunday should result in much more limited chances of convection over the weekend. Precipitable water values drop and range around 1.5 inches. The greatest threat of a storm will be during the typical afternoon and evening hours across the southeast on Saturday where instability will likely be maximized and perhaps the west on Sunday as convection may fire across the southern Appalachians. Highs will range in the 88 to 93 range with lows in the lower 70s. NWP guidance is trending toward the development of an upper level trough across the western Great Lakes and MS river valley on Monday that pushes east into the OH and TN river valleys and the Deep South on Tuesday. This pattern would support a more active period with showers and storms. With the unsettled weather and increased cloud cover, highs on Tuesday should drop into the 85 to 90 range with morning lows in the lower 70s. -Blaes && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 230 PM Tuesday... Lead MCS this afternoon has failed to produce much while a secondary shortwave currently in TN has allowed for a line of showers and thunderstorms to form. This line will likely be approaching the Triad sites by around 1930z with damaging wind gusts the primary threat. Gusty winds, IFR visibilities and ceilings will occur in the stronger storms. The line will then likely hold together for KRDU and KRWI as it progresses east due to the impressive instability. The one exception to this is for KFAY. The instability axis in general extends from southwest to northeast with KFAY being on the gradient. The overall thinking here is that the line will begin to loose cohesion as it approaches KFAY. Behind this system some low level stratus and fog will be possible overnight as the low levels remain saturated. Latest GFS and NAM soundings support this for the most part, but also show a westerly down slope component to the winds which should help to disperse some of the fog/ stratus around day break. Ceilings and visibilities will then slowly rise to VFR through the day Wednesday. Looking beyond 18z Wednesday: A stalled surface boundary across the area on Wednesday will support a high chance of showers and thunderstorms Wednesday and Wednesday night. After Thursday afternoon, aviation conditions should slowly improve NW-SE across the region with VFR parameters probable Friday afternoon into Saturday. && .EQUIPMENT... Twice daily flights are scheduled through at least 12Z Fri/16th. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...Haines SHORT TERM...Blaes LONG TERM...Blaes AVIATION...CBL/Haines EQUIPMENT...RAH
Hazardous weather outlook, Aug 13, 1:59 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 159 PM EDT Tue Aug 13 2019 NCZ042-043-077-078-085-086-088-089-141800- Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 159 PM EDT Tue Aug 13 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon and evening. A few of these storms could become strong to severe, with damaging wind as the primary threat. Heat index values will peak between 100 and 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. In addition, some showers and thunderstorms on Wednesday through Thursday will produce locally heavy rain and may produce some flooding of low lying and poor drainage areas. Heat index values are expected to peak between 102 to 105 degrees on Wednesday, with uncomfortably warm lows Tuesday night, adding to the heat stress. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-024>028-040-041-073>076-083-084-141800- Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 159 PM EDT Tue Aug 13 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a slight risk for severe storms this afternoon and evening. Damaging thunderstorm wind gusts are the primary threat. Flash flooding of low lying and poor drainage areas from high rainfall rates is also possible. Heat index values will peak between 100 and 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some showers and thunderstorms on Wednesday and Wednesday night will produce locally heavy rain and may produce some flooding of low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>023-038-039-141800- Person-Forsyth-Guilford-Alamance-Davidson-Randolph- 159 PM EDT Tue Aug 13 2019 ...SEVERE THUNDERSTORM WATCH 576 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some showers and thunderstorms on Wednesday and Wednesday night will produce locally heavy rain and may produce some flooding of low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 2:57 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Raleigh NC 257 PM EDT Tue Aug 13 2019 NCZ008>010-132000- Vance NC-Warren NC-Granville NC- 257 PM EDT Tue Aug 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...NORTHERN VANCE AND NORTHERN GRANVILLE COUNTIES UNTIL 400 PM EDT... At 257 PM EDT, Doppler radar was tracking a cluster of strong thunderstorms near the Virginia-North Carolina border, near Clarksville, or 15 miles north of Henderson, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Warrenton, Norlina, Littleton, Stovall, Middleburg, Macon, Steele Creek Marina & Campground, Kerr Lake, Lake Gaston and Wise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Boaters on the open water and those camping outdoors are especially vulnerable to the dangers of lightning. Seek harbor immediately and find safe shelter in a nearby building or vehicle. && A severe thunderstorm watch remains in effect until 700 PM EDT for central North Carolina. A severe thunderstorm watch also remains in effect until 900 PM EDT for central North Carolina. LAT...LON 3636 7792 3643 7876 3654 7874 3654 7790 TIME...MOT...LOC 1857Z 276DEG 25KT 3655 7848 BLAES
Special weather statement, Aug 13, 3:06 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Raleigh NC 306 PM EDT Tue Aug 13 2019 NCZ023>025-040-132000- Chatham NC-Durham NC-Alamance NC-Orange NC- 306 PM EDT Tue Aug 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE...SOUTHERN ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 400 PM EDT... At 306 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Graham, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Durham, Chapel Hill, Hillsborough, Carrboro, Swepsonville, Snow Camp, Parkwood, Sutphin, Jordan Lake and Fearrington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 700 PM EDT for central North Carolina. A severe thunderstorm watch also remains in effect until 900 PM EDT for central North Carolina. LAT...LON 3609 7883 3578 7894 3584 7943 3603 7943 TIME...MOT...LOC 1906Z 269DEG 16KT 3593 7936 BLAES
Special weather statement, Aug 13, 3:12 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
312 PM EDT Tue Aug 13 2019
NCZ073>075-132000-
Stanly NC-Moore NC-Montgomery NC-
312 PM EDT Tue Aug 13 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MOORE...MONTGOMERY AND NORTHEASTERN STANLY COUNTIES UNTIL 400 PM
EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 20 mph. Another strong thunderstorm was located
north of Albemarle, approaching Badin Lake.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Badin, Robbins, Star, Candor,
Richfield and New London.
LAT...LON 3551 8006 3551 7955 3516 7960 3527 8007
3537 8027 3541 8026 3547 8029
TIME...MOT...LOC 1910Z 287DEG 19KT 3544 7998
WSSSpecial weather statement, Aug 13, 3:22 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
322 PM EDT Tue Aug 13 2019
NCZ021-132015-
Forsyth NC-
322 PM EDT Tue Aug 13 2019
...A LINE OF STRONG OR SEVERE THUNDERSTORMS APPROACHING THE TRIAD
REGION...
At 320 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Sandy Ridge to near
Mountain Park to near North Wilkesboro. Movement was east at 35 to
40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms. If
the storms maintain their current intensity, a severe thunderstorm
warning may be needed for sections of the Triad.
Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville,
Walkertown, Rural Hall, Pfafftown, Stanleyville and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3620 8004 3599 8028 3600 8032 3597 8040
3599 8042 3601 8042 3606 8046 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 1920Z 277DEG 34KT 3651 8018 3636 8086 3616 8108
WSSLocal storm report, Aug 13, 3:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 N SAXAPAHAW 35.96N 79.32W
08/13/2019 M0.25 INCH ALAMANCE NC TRAINED SPOTTER
INTERMITTENT PEA-SIZED HAIL AT SWEPSONVILLE
SAXAPHAW RD AND ANDOVER DR.
&&
JFDSpecial weather statement, Aug 13, 3:39 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Raleigh NC 339 PM EDT Tue Aug 13 2019 NCZ007-008-132045- Person NC-Granville NC- 339 PM EDT Tue Aug 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT PERSON AND NORTHWESTERN GRANVILLE COUNTIES UNTIL 445 PM EDT... At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over Hamer, or near Providence, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Roxboro, Concord, Bethel Hill, Hyco Lake, Mayo Reservoir, Hyco Marina, Berea and Surl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && A severe thunderstorm watch remains in effect until 700 PM EDT for central North Carolina. A severe thunderstorm watch also remains in effect until 900 PM EDT for central North Carolina. LAT...LON 3627 7871 3634 7915 3654 7914 3654 7868 TIME...MOT...LOC 1938Z 274DEG 27KT 3647 7927 BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:57 PM EDT | Special Weather Statement | RAH | Warren | 63 min |
| Aug 13, 3:06 PM EDT | Special Weather Statement | RAH | Durham | 54 min |
| Aug 13, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 29 min |
| Aug 13, 3:12 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Aug 13, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 40 min |
| Aug 13, 3:22 PM EDT | Special Weather Statement | RAH | Forsyth | 53 min |
| Aug 13, 3:39 PM EDT | Special Weather Statement | RAH | Person | 66 min |
| Aug 13, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 56 min |
| Aug 13, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 59 min |
| Aug 13, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 56 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RAH | Franklin, Granville | 61 min |
| Aug 13, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Halifax, Nash, Vance and 1 more | 56 min |
| Aug 13, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 55 min |
| Aug 13, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 40 min |
| Aug 13, 5:05 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Aug 13, 5:12 PM EDT | Special Weather Statement | RAH | Hoke | 63 min |
| Aug 13, 5:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 13, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 38 min |
| Aug 13, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Montgomery, Moore, Randolph | 23 min |
| Aug 13, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 64 min |
| Aug 13, 5:48 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 57 min |
| Aug 13, 5:58 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 47 min |
| Aug 13, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake, Wayne | 39 min |
| Aug 13, 6:38 PM EDT | Special Weather Statement | RAH | Wayne | 67 min |
| Aug 13, 6:50 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 40 min |
| Aug 13, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.